MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number V0100109
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a tka surgery, after placing the vis adpt guide lgnp kit on the patient, the doctor noticed that the proximal cut was in approximately 10 degrees of valgus.He then bailed to traditional instrumentation to complete the surgery.The procedure was resumed, after a non-significant delay, with a s+n back-up device.Patient was not injured as consequence of this problem.
 
Event or Problem Description
It was reported that, during a tka surgery, after placing the vis adpt guide lgnp kit on the patient, the doctor noticed that the proximal cut was in approximately 10 degrees of valgus (there was not a cut done through the tibial lock, the 10 degree valgus was an eye balled estimate by the surgeon).He then bailed to traditional instrumentation to complete the surgery.The procedure was resumed, after a non-significant delay, with a s+n back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
Describe event or problem, d4: lot and expiration date, h4: device manufacture date the associated device was returned and evaluated.A visual inspection of the returned device does not reveal any defects.An engineering evaluation reveals that the tibia was over segmented by the engineer.Doing this could have caused the block to fit in an unintended position affecting the planned alignment.The engineers involved were made aware of the segmentation errors.As visionaire devices are custom made devices, a review of the complaint history for this part is not applicable.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management and information for use files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review concluded that there are no prior escalated actions related to this part number and failure mode.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VIS ADPT GUIDE LGNP KIT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15740873
Report Number1020279-2022-04709
Device Sequence Number17733406
Product Code JWH
UDI-Device Identifier00885556656396
UDI-Public00885556656396
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2023
Device Model NumberV0100109
Device Catalogue NumberV0100109
Device Lot Number00240304V1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date11/05/2022
Supplement Report FDA Received Date09/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown